CSN Login
Members Online: 1

You are here

VISION ISSUES

WHIZZER78
Posts: 51
Joined: Mar 2019

Has anyone had trouble with their vision during chemo?   My last treatment on the 15th was with Taxotere and Carbo.  My vision has been fuzzy since a couple of days afterwards.  I know vision issues are a possibilty.  Any tips on how to deal with it ??

Thanks Ladies !!!!

 

zsazsa1
Posts: 322
Joined: Oct 2018

Yes!  I had this, and I had not been warned about it.  I think it may have been, at least in part, from the high dose Decadron pretreatment.  I asked them to decrease the Decadron pretreatment, and it helped.  My vision returned completely to normal after chemo.

Tamlen's picture
Tamlen
Posts: 192
Joined: Jan 2018

My vision was better than 20/20 before chemo. By the end of chemo, I needed prescription reading glasses. During chemo, I had a series of weird vision things -- fuzzy vision in general during the days right after chemo (when I was on those awful steroid doses), some trouble with depth perception, too. Over time, my distance vision seemed a little fuzzy, too. After my 4th infusion, I developed a strange "ripple" in my vision, as though I was looking at everything through a sheer piece of glass that had ripples in it. That scared me enough I went to see my opthamologist, who could find nothing wrong but also said she didn't think chemo would cause it. By that time in chemo my hemoglobin was seriously in the toilet and I needed multipe blood transfusions to get through chemo. I felt certain the vision ripple was related.

A month after chemo ended and 3 weeks after my last blood transfusion, the ripple went away, the general fuzziness went away, and none came back. My eyesight never returned to 20/20, though. My distance vision is fine, but I now need glasses to read.

I had the usual carbo/taxol. I'm sorry you're experiencing some problems -- is it only right after an infusion?

WHIZZER78
Posts: 51
Joined: Mar 2019

My first treatment was taxol/carbo and i did not experience the vision issues to this degree.  During my second treatment I had 3 allergic reactions to the taxol.  They had to stop it that day.  I went back the next week and had taxotere/carbo.  This vision issues started about 2 days after.  It has been a week today and it is driving me crazy !!!  Was manageable at home, but today I am at work and having trouble seeing my computer screen.

I feel, all things considered, I have not had too many bad side effects, but this one is a doozy.  My biggest other complaint would be fatigue.  But it's all part of this journey.

 

EZLiving66's picture
EZLiving66
Posts: 1345
Joined: Oct 2015

My last chemo was December 7, 2015, and my eyesight is awful! Now, whether it is from the chemo or from the stoke on December 24, 2015, I don't know but my eyesight changes DAILY!

I thought maybe I was imagining things so I had my eyes tested a month ago on a Wednesday. I was going to get my glasses at another place on Friday and when I got there, they said the $99 included two pair of progressive lenses PLUS an eye exam. I thought, what the heck, so had them do the exam. The prescription, especially in my left eye, was way different. I showed the eye doctor the prescription and he arranged the lenses in the machine to that prescription and I could hardly see. I told him how some days I see pretty good and other days not good at all. I told him my eye MD doctor thought I may have neuropathy in that left eye and he said he had heard of that but never had seen it personally.

So....here I sit! Some days I see pretty good and other days I'd be afraid to drive. Luckily, my dear husband has no problem chauffering me around. My eyes are dry too and I use drops daily. The eye MD doctor thought I had scar tissue caused by the chemo that blocks the ducts. He said most people need to blink to refresh the eye every 15 seconds; I blink every four seconds. At best my left eye can be corrected to 20/60 and my right eye to 20/40. At least I can still read!!!

But, at least I'm alive and have a husband who doesn't mind driving me around.

Love,

Eldri

CheeseQueen57's picture
CheeseQueen57
Posts: 803
Joined: Feb 2016

Hey Eldri!  Why don’t you consider seeing a neuropthmologist? That’s who identified my optic nerve neuropothy. We think it was caused by the amiaderone but one never knows. I was in active chemo at the time and it was bilateral. Unfortunately I have permanent effects from it. 

EZLiving66's picture
EZLiving66
Posts: 1345
Joined: Oct 2015

I searched for a neuropthomologist and cannot find one in the Tampa Bay or Green Bay area. Is that the correct spelling??

Love,

Eldri

CheeseQueen57's picture
CheeseQueen57
Posts: 803
Joined: Feb 2016
derMaus's picture
derMaus
Posts: 559
Joined: Nov 2016

Yes. It's a common side effect (unfortunately). Mine didn't fully resolve until about 6 months after the end of chemo. My hearing was affected, too, and it also resolved after treatment ended. 

Donna Faye's picture
Donna Faye
Posts: 241
Joined: Jan 2017

I was told by my ophthalmologist before I began treatment that it could cause eye problems. My eyesight is some worse and called for a stronger lens, and I have watery eyes a lot. I am one year out of treatment with cisplatin and 2 years out from carbo/taxol. My major complaint is the muscle soreness in arms and legs. We all pay a price for fighting to survive.

WHIZZER78
Posts: 51
Joined: Mar 2019

Saw my PA today.   All my “symptoms“ from last weeks treatment are normal.   She thinks the eye issue could be more steroid related than chemo.  

As others have said, it’s the price of the journey.   

BluebirdOne's picture
BluebirdOne
Posts: 195
Joined: Jul 2018

I have worn prescription reading glasses for at least 10 years. I also have dry eye and developing cataracts. Six months after chemo my eyesight has been steadily deteriorating. I don't drive much at night but we moved and I had to drive an hour at night. I was so scared as oncoming traffic had halos and long spikes of bright light.  I could not read signs, I could not see anything clearly. Also I cannot read any smaller print without my glasses and if it is too small I can't read it at all with glasses. My dry eye is better. I am due for a visit for them to gauge my cataracts soon. So I don't know if this is chemo related or just an acceleration of poor vision. 

Subscribe to Comments for "VISION ISSUES"